Off and on during the past four years (after my mom died), I've had strange sensations, mainly on the left side of my body: tingling, vibrating, but no numbness. I've also had "weird" vision (hard to explain). I'm 32 and a female, so these symptoms that have come and gone for 4 years make me consider ms. In 1998 I saw a neurologist who did some routine testing which came back normal. I was given Xanax which seemed to help. I was back at the doctor numerous times after that with headaches on the left side of my head only, chest pain... I have had several CT scans, the most recent in Jan. 02 and I was given Elavil for the headaches. I've been off meds for awhile now, but last June the strange symptoms I had in '98 returned for about 6 months and now they're back again. I have tingling in my lower left leg and left hand, pain in my left eye, and a disconnected -almost drunk - feeling - somewhat off balance. I have no muscle weakness, no loss of vision... but I can't stop obsessing over the fact that my symptoms seems indicative of ms. Any thoughts on where I should go from here? Thanks very much.
The pattern you described sounds very much like a prolonged grief reaction in which you take on some of the symptoms your mother probably had before her death...or you take on the symptoms that represent your anxiety before her death.
If this sounds correct to you, I would advise seeing a therapist who can help you explore, and then master, this syndrome.
Of course you must also be alert for a medical illness, but it sounds as if you are already vigilant about that, and that you have no signs of that.
Was reading through, and have heard similar symptoms before. I was diagnosed with MS three years ago. I was "lucky",my symptoms were textbook, the diagnostics were positive for MS. However,I know of people who have fought to find a diagnosis for years. There are other neurological conditions that cause varying symptoms like I've heard described...Lymes disease, fibromyalgia.Definitvely, MS is characterised by lesions on the spinal chord or brain MRI's are used to track these lesions and their progression(or disappearance) and ogliclonic bands (protien markers) in the spinal fluid taken during a spinal tap. Subjective information would be chronic persistant fatigue unreleived by sleep, intolerance to heat, and an "electric shock" feeling in the spinal column when you put your chin to your chest. There are many other symptome, unfortunately, and just as many tests.E-mail me if you want a first hand MS'ers input...***@****
Have you tried Niastatin? A doctor put me on this, for several months, back in the early 90's. It worked wonderful. All my symptons disappeard, much like yours along with panic attacks, ear infections, sinus problems. The problem today is that most doctors will not prescribe this for even a short period of time, partly because it works to well for the Pharmacutical Companies to be happy. And most doctors do not believe that the cause of the symptoms is an excess of amount of yeast in your body. This something that they cannot do a test on. Plus most other drugs would become obsolete and the mental hospitals and wards would be almost empty. Our bodies natural produce certain amounts of salt, iodine, yeast, etc. When your body produces to much of a certain thing or not enough it produces various symptoms. Excess yeast can mimic such a wide range of different symptoms. Start taking inventory of your food intake, when you fell the "drunkeness" what have you eaten before this, if it was sugary that most likely was the cause. Sugar is one of the worst things we put in our bodies. (Quite possible the cause of your tingles) Do you have a problem with sinus, ears, vaginal yeast (not necessarily infections sometimes just some yeastly discharge - sometimes its clear sometimes it is cloudy). While on this even my mild to moderate PMS completely disappeared. I am a firm believer in the "Yeast Syndrome" as I am a living proof of it. Do your own research on this first. Also have allergy testing done! Most times it all goes hand in hand. The best books on the "yeast syndrome" are by a Dr. Orin Truss.
The "Yeast Syndrome" is no respector of persons or race either. As my 27 year old son suffers with it also. His doctor puts a certain amount of it in his allergy serum. The has had to take allergy shots off and on for over 12 years now. His and my depression stopped after taking this. At one point his depression was so bad he got suicidal. My symptoms started with me about the same age that you are now. Find a doctor who will LISTEN to you talk things through with you and believes in getting patients well and keeping them well, not coming back and not one who wants to make phamacuticals "Happy" as they are the one along with insurance companies that control our doctors today! These docs are hard to find but some are still out there!
Do your own research don't necessarily leave it up to the doctors, some are not open minded enough, sometimes they have to heavy patient care load, etc. They are human just like us and can miss things like us. Find a doctor to "help You" and you "help your doctor". If he does not want you to "help him" then find another one.
I just happened to stumble upon this information while checking on ADHD info for my eight year old son. For the past several months, I too have been having tingling in my left arm and leg, also a tingling in the back of my neck. Very often the muscles of my neck and upper back and stiff, including the skin that my head, leading to severe headaches.
I have told my physician about it and he more or less pooh-poohed at it, said it was stress and sent me to physical therapy. While the physical therapy did ease it, (but not entirely diminish it) since the pt has ended, the symtoms are back with a full force. Any info about this would be truly appreciated so that perhaps on my next visit, I could have something in writing to back it up. While I may not feel "drunk", I do often feel confused, off balance and have been having problems with occasional blurred vision.
For the past 9 or 10 months i have felt horrible. I have suffered from severe anxiety and depression, headaches, neck and other muscle twitches, and in the past month or so tinling , numbness and weakness on the left side of my body, particularly my leg. A pain in my chest where i would imagine my heart to be has accompanied the most recent symptoms. I have had acouple of incidences where the chest pain dramatically increased and was accompanied by a panic attack. The last attack involved pretty severe tremoring of my entire left leg. It almost felt as though i was having a stroke, and i certainly hope that wasnt the case.I should note that both these attacks (which occurred about 2 weeks apart from eachother) occurred after smoking marijuana and when i was feeling particularly anxious. I have not since smoked. Both my doctor and a psychiatrist i have recently been seeing have been treating me for anxiety. I took paxil for two weeks and stopped abruptly (this was after most recent symptoms began to occur) because of serious sexual side affects. I have not seen the psychiatrist since i had the attacks, but plan to return soon. Any feedback would be appreciated. Thankyou.
I too have recently been experiencing tingling on the left side of my body, an off center feeling and many other physical issues with no good explanation. The only diagnosis I got was after submitting 3 stool samples they found a parasite called Dientamoeba Fragilis. A supposedly benign creature according to the medical community but caused all kinds of havoc with me. I was treated with a combination of antibiotics and the gastrointestinal issues I had seemed to abate but the tingling and "dizziness" (not the right word) remained. Have you had an MRI? I guess if you saw a neurologist he/she probably would have discussed this with you. I too have had many tests and they find nothing wrong, I think I'm going to try cutting way down on sugar and processed foods to see if this helps. It may be worth a try. (????) I'm very confused as well. It doesn't seem like a little bug would cause all this commotion but I have no other explanation. I'm going to keep searching, if I find any answers I'll let you know.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.